Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 262, NWS Jackson, MS

April 3, 2000Franklin Parish, Richland Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at Apr 3, 2000, 3:11 AM CDT for Franklin Parish, Richland Parish, Louisiana. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 3, 2000, 3:11 AM CDT (08:11 UTC)
Expired
Apr 3, 2000, 3:45 AM CDT
In force
34 min
Issued by
NWS Jackson, MS
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Franklin Parish, LA, Richland Parish, LA

The radar

The Ft Polk radar (KPOE), 167 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 3:30 AM CDTThunderstorm WindArchibald, LATwo homes were damaged and several large trees were blown down.
Apr 3, 3:30 AM CDTThunderstorm WindMangham, LAA few trees were blown down and roofing was torn off of a home.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 2, 11:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2000-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2000-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2143 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
777 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.8
Supercell composite
3.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 030813
SVRJAN
LAC041-083-030845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
311 AM CDT MON APR 3 2000

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FRANKLIN PARISH IN NORTHEAST LOUISIANA
  RICHLAND PARISH IN NORTHEAST LOUISIANA

* UNTIL 345 AM CDT

* AT 311 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 13 MILES WEST OF WINNSBORO...MOVING 
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR DELHI AT 340 AM CDT

LARGE HAIL AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE 
COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES.

LAT...LON 3219 9205 3205 9192 3246 9145 3255 9162

82

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 3:15 PM CDT, 11 hours 56 minutes earlier.

Area forecast discussion, Apr 2, 3:15 PM CDT, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CDT SUN APR 2 2000

WILL KEEP FLOOD WATCH IN SAME AREA...BUT CHANGE WORDING FROM "FLASH
FLOOD" TO "FLOOD". MOST RIVERS ARE AT OR APPROACHING FLOOD STAGE AND
MORE RAIN ON THE WAY TONIGHT AND MONDAY. THANKS KMEG FOR COORDINATION
ON THIS POINT.

HEAVY RAIN AXIS LIKELY TO BE OVER WEST CENTRAL...NORTH...AND
NORTHEAST CWFA TONIGHT BEFORE SHIFTING TO SOUTHWEST...CENTRAL...AND
EAST CENTRAL CWFA MONDAY. SOUTHEAST MAY ESCAPE HEAVIEST RAINS AS
BEST DYNAMICS AND DEEPEST MOISTURE NEVER QUITE GET IN PHASE DOWN
THERE.

TEMPS WILL FALL DRAMATICALLY BEHIND COLD FRONT WHICH WILL ENTER
NORTHWEST CWFA MONDAY MORNING AND EXIT THE SOUTHEAST CWFA MONDAY
EVENING. WEDNESDAY MORNING WILL BE THE COLDEST MORNING AS SURFACE
RIDGE AXIS CUTS THROUGH THE CWFA AND DRY AIR/CLEAR SKIES ALLOW FOR
GOOD RADIATIONAL COOLING.

QPF DISCUSSION: WILL FOLLOW AVN LOCATION OF HEAVY PRECIP AXIS AS IT
HAS BEEN VERIFYING BEST WITH THIS SYSTEM. CUT BACK AMOUNTS JUST A
LITTLE.

EXTENDED...MRF AND NOGAPS AGREE NEXT CHANCE OF PRECIP FRIDAY NIGHT
OR SATURDAY. YES...THE WEEKEND AGAIN. FOR NOW WILL KEEP FRIDAY DRY
AND HOPE ALL THE RAIN FROM THIS WEEKEND HAS A FEW DAYS TO FIND ITS
WAY TO THE GULF BEFORE THE NEXT ROUND.

.JAN...
MS...FLOOD WATCH THROUGH TONIGHT MSZ018-019-025>062.
AR...FLOOD WATCH THROUGH TONIGHT ARZ074-075.
LA...FLOOD WATCH THROUGH TONIGHTL LAZ007>009-015-016-023>026.
06

In the hours before

Local storm report, Apr 3, 12:23 AM CDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1223 AM CDT MON APR 03 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

0415 PM    REDWOOD                   MS   .75 INCH HAIL
04/02/00   WARREN                         REPORTED BY HAM RADIO
                                          SPOTTER

0500 PM    DELHI                     LA   WIND DAMAGE
04/02/00   RICHLAND                       2 TREES DOWN...BARN BLOWN
                                          AWAY PER FRANKLIN S.O.

0520 PM    YAZOO CITY                MS   1.75 INCH HAIL
04/02/00   YAZOO                          REPORT BY S.O. AT BEND
                                          ROAD

0614 PM    5 E UTICA                 MS   1 INCH HAIL
04/02/00   HINDS                          ALSO TREES AND POWER POLES
                                          DOWN BY EOC

0630 PM    5 N PHILADELPHIA          MS   TORNADO
04/02/00   NESHOBA                        EOC REPORTED FUNNEL CLOUD
                                          FOLLOWED BY CONFIRMED
                                          TORNADO WITH TREES DOWN
                                          BETWEEN HWYS 15 AND 19 AT
                                          1835CDT

0657 PM    MAGEE                     MS   1 INCH HAIL
04/02/00   SIMPSON                        AT PINE GROVE ROAD PER
                                          PUBLIC

0700 PM    PRESTON                   MS   WIND DAMAGE
04/02/00   KEMPER                         S.O. REPORTED TREES DOWN
                                          IN NORTHERN KEMPER COUNTY.

0700 PM    JACKSON                   MS   WIND DAMAGE
04/02/00   HINDS                          POWER LINES DOWN/FEW LARGE
                                          LIMBS BY P.D.

0700 PM    CAMDEN                    MS   WIND DAMAGE
04/02/00   MADISON                        TREES DOWN WITH SHEDS
                                          DESTROYED...ROOFING ON 2
                                          BARNS DAMAGED... 2 MOBILE
                                          HOMES DAMAGED.

0710 PM    RICHLAND                  MS   WIND DAMAGE
04/02/00   RANKIN                         TREES DOWN AND SOME
                                          BUILDINGS DAMAGED PER EOC

0735 PM    RAYMOND                   MS   FLOODING
04/02/00   HINDS                          SOME ROADS IN SOUTH
                                          RAYMOND IMPASSABLE PER EOC

0800 PM    RICHLAND                  MS   WIND DAMAGE
04/02/00   RANKIN                         EOC REPORTED TREES DOWN 5
                                          MILES SOUTHEAST OF
                                          RICHLAND.

0813 PM    10 W BROOKHAVEN           MS   .88 INCH HAIL
04/02/00   LINCOLN                        ALONG HWY 84 BY HAM RADIO
                                          SPOTTER

0815 PM    PHILADELPHIA              MS   .75 INCH HAIL
04/02/00   NESHOBA                        S.O. REPORTED DIME SIZED
                                          HAIL 5 MILES NORTHEAST OF
                                          PHILADELPHIA.

0820 PM                              MS   WIND DAMAGE
04/02/00   SIMPSON                        SEVERAL TREES DOWN ACROSS
                                          COUNTY PER S.O.

0830 PM    PRESTON                   MS   1.75 INCH HAIL
04/02/00   KEMPER                         S.O. REPORTED GOLFBALL
                                          SIZED HAIL IN PRESTON.

0830 PM    5 W RALEIGH               MS   WIND DAMAGE
04/02/00   SMITH                          TREES DOWN ON HWY 18
                                          PER  S.O.

0855 PM    BRANDON                   MS   FLOODING
04/02/00   RANKIN                         SOME HOMES WITH FLOODING
                                          EASTGATES SUBDIVISION AND
                                          ROADS COVERED WITH WATER.

0900 PM                              MS   WIND DAMAGE
04/02/00   LINCOLN                        TREES DOWN IN SEVERAL
                                          AREAS OF COUNTY PER CD

0915 PM                              MS   WIND DAMAGE
04/02/00   LAWRENCE                       SEVERAL TREES DOWN
                                          ACROSS COUNTY PER S.O

0930 PM                              MS   FLOODING
04/02/00   RANKIN                         SEVERAL ROADS FLOODED PER
                                          S.O.

0945 PM    MT OLIVE                  MS   .75 INCH HAIL
04/02/00   COVINGTON                      REPORTED BY PD

1023 PM    1 W LAUREL                MS   WIND DAMAGE
04/02/00   JONES                          TREES AND POWER LINES
                                          DOWN...ALSO 4 MOBILE HOMES
                                          AND 2 VEHICLES DAMAGED.
Local storm report, Apr 3, 1:15 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT SUN APR 02 2000

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH/COUNTY LOCATION....

1230 AM    LORMAN                    MS   .75 INCH HAIL
04/03/00   JEFFERSON                      REPORTED BY PD

0100 AM    BRANDON                   MS   .88 INCH HAIL
04/03/00   RANKIN                         REPORTED BY FD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 7:01 PM CDTSevere Thunderstorm WarningJANConcordia44 min
Apr 3, 1:25 AM CDTFlash Flood WarningJANTensas6 hr
Apr 3, 2:00 AM CDTSevere Thunderstorm WarningJANConcordia45 min
Apr 3, 3:46 AM CDTSevere Thunderstorm WarningJANMadison29 min
Apr 3, 4:36 AM CDTSevere Thunderstorm WarningJANFranklin24 min
Apr 3, 4:55 AM CDTFlash Flood WarningJANEast Carroll, Franklin, Madison, Richland6 hr
Apr 3, 5:05 AM CDTSevere Thunderstorm WarningJANMadison40 min
Apr 3, 5:43 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia47 min
Apr 3, 11:35 AM CDTFlash Flood WarningJANCatahoula, East Carroll, Franklin, Madison, Morehouse, Richland and 1 more3 hr
Apr 3, 11:45 AM CDTSevere Thunderstorm WarningJANCatahoula, Concordia45 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.